Alert archive / Utah / Wind Advisories in 2006

Wind Advisory 23, NWS Salt Lake City, UT

October 20, 2006

NWS Salt Lake City, UT issued this wind advisory at Oct 20, 2006, 4:05 PM MDT. It took effect at Oct 20, 2006, 10:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2006, 4:05 PM MDT (22:05 UTC)
In effect from
Oct 20, 2006, 10:00 PM MDT
Expired
Oct 21, 2006, 9:00 AM MDT
In force
11 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 202205
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 PM MDT FRI OCT 20 2006

...WINDY CONDITIONS ACROSS NORTHWEST UTAH LATE TODAY AND
DEVELOPING IN SOUTHWEST UTAH TONIGHT...

.A COLD FRONT MOVING SOUTH ACROSS CENTRAL UTAH WILL CONTINUE TO
PRODUCE STRONG WINDS ACROSS NORTHWEST UTAH. STRONG NORTH WINDS
WILL ALSO DEVELOP IN SOUTHWEST UTAH OVERNIGHT AND CONTINUE INTO
SATURDAY MORNING.

UTZ019-210600-
/O.NEW.KSLC.WI.Y.0023.061021T0400Z-061021T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
405 PM MDT FRI OCT 20 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
SATURDAY. 

THIS WIND ADVISORY IS FOR THE GAP AREAS IN UTAHS DIXIE.

WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE
AFTER 10 PM. WINDS WILL GRADUALLY SHIFT TO THE NORTH OR NORTHEAST
AND INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
LATE THIS EVENING THROUGH SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ005-210000-
/O.CON.KSLC.WI.Y.0022.000000T0000Z-061021T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
405 PM MDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT OF BOX ELDER
AND TOOELE COUNTIES IN NORTHWEST UTAH.

NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45
MPH HAVE OCCURRED ACROSS THE SALT FLATS AND GREAT SALT LAKE DESERT.
THESE WINDS WILL CONTINUE LATE TODAY AND GRADUALLY DECREASE THIS
EVENING.

STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADS
SUCH AS INTERSTATE 80...INTERSTATE 84 AND HIGHWAY 30. MOTORISTS
TRAVELING THESE HIGHWAYS...PARTICULARLY THOSE IN HIGH PROFILE
VEHICLES...SHOULD BE PREPARED FOR STRONG CROSSWINDS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 
WWUS75 KSLC 210017
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
617 PM MDT FRI OCT 20 2006

.A DRY COLD FRONT MOVING THROUGH SOUTHERN UTAH WILL BRING STRONG
NORTH WINDS TO SOUTHWEST UTAH OVERNIGHT CONTINUING INTO SATURDAY
MORNING.

UTZ005-210130-
/O.EXP.KSLC.WI.Y.0022.000000T0000Z-061021T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
617 PM MDT FRI OCT 20 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR GREAT SALT LAKE DESERT AND MOUNTAINS IS NO
LONGER IN EFFECT. ALTHOUGH WINDS REMAIN FAIRLY STRONG ACROSS THIS
AREA AS OF 600 PM...THEY ARE EXPECTED TO DIMINISH OVER THE NEXT
HOUR OR SO AND SHOULD END BY MIDNIGHT.

$$

UTZ019-210530-
/O.CON.KSLC.WI.Y.0023.061021T0400Z-061021T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
617 PM MDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM MDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
MDT SATURDAY. 

THIS WIND ADVISORY IS FOR THE AREAS TO THE SOUTH AND WEST OF CANYONS
AND PASSES IN WASHINGTON COUNTY.

WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE AFTER
10 PM. WINDS BELOW CANYONS WILL GRADUALLY SHIFT TO THE NORTH OR
NORTHEAST AND INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH LATE THIS EVENING THROUGH SATURDAY MORNING. THESE WINDS WILL
IMPACT THE I-15 CORRIDOR IN WASHINGTON COUNTY.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 210535
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1134 PM MDT FRI OCT 20 2006

.A DRY COLD FRONT MOVING THROUGH SOUTHERN UTAH WILL BRING STRONG
NORTH WINDS TO SOUTHWEST UTAH OVERNIGHT CONTINUING INTO SATURDAY
MORNING.

UTZ019-211200-
/O.CON.KSLC.WI.Y.0023.000000T0000Z-061021T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
1134 PM MDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY. 

THIS WIND ADVISORY IS FOR THE AREAS TO THE SOUTH AND WEST OF
CANYONS AND PASSES IN WASHINGTON COUNTY.

NORTHEAST WINDS HAVE DEVELOPED IN THESE AREAS AND WILL INCREASE
TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH AROUND MIDNIGHT. 
THESE STRONG WINDS WILL CONTINUE THROUGH MID MORNING SATURDAY
BEFORE DIMINISHING AND WILL IMPACT THE I-15 CORRIDOR IN WASHINGTON
COUNTY.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 210954
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
354 AM MDT SAT OCT 21 2006

.A DRY COLD FRONT MOVING THROUGH SOUTHERN UTAH WILL BRING STRONG
NORTH WINDS TO SOUTHWEST UTAH THROUGH THIS MORNING. 

UTZ019-211500-
/O.CON.KSLC.WI.Y.0023.000000T0000Z-061021T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
354 AM MDT SAT OCT 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

THIS WIND ADVISORY IS FOR THE AREAS TO THE SOUTH AND WEST OF
CANYONS AND PASSES IN WASHINGTON COUNTY.

NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
NEAR THE MOUTHS OF CANYONS AND PASSES IN WASHINGTON
COUNTY...IMPACTING THE I-15 CORRIDOR IN WASHINGTON COUNTY. THESE
WINDS ARE EXPECTED TO DIMINISH LATER THIS MORNING. 

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS IN
EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 211502
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
902 AM MDT SAT OCT 21 2006

UTZ019-211615-
/O.EXP.KSLC.WI.Y.0023.000000T0000Z-061021T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
902 AM MDT SAT OCT 21 2006

...WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE WIND ADVISORY FOR UTAHS DIXIE WILL EXPIRE AT 9 AM MDT THIS
MORNING.

GUSTY NORTH WINDS WILL CONTINUE TO GRADUALLY DECREASE IN FAR 
SOUTHWEST UTAH TODAY. WIND GUSTS TO 35 MPH ARE STILL EXPECTED
DURING THE MORNING HOURS...MAINLY IN THE GAPS.

$$

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 20, 10:59 AM MDT, 5 hours 6 minutes earlier.

Area forecast discussion, Oct 20, 10:59 AM MDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1059 AM MDT FRI OCT 20 2006

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL PUSH A COLD FRONT THROUGH
UTAH TODAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION LATE IN THE
WEEKEND THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...JET STREAK ASSOCIATED WITH THE APPROACHING PACIFIC
STORM SYSTEM HAS BEGUN TO NOSE INTO NORTHERN UTAH THIS MORNING.
ISOLATED SHOWERS CONTINUE OVER NORTHEASTERN UTAH BUT MORE
WIDESPREAD PRECIPITATION IS OCCURRING IN SOUTHEASTERN IDAHO NEAR
THE CYCLONIC SIDE OF THE JET AND ALONG THE UPPER TROUGH INTO
WYOMING. PRECIPITATION COVERAGE WILL SHIFT SOUTH THIS AFTERNOON AS
THE STORM SYSTEM CONTINUES TO TRACK SOUTH INTO NORTHERN
UTAH...WITH WIDESPREAD PRECIPITATION EXPECTED TO DEVELOP OVER THE
NORTHERN WASATCH MOUNTAINS...THE UINTA MOUNTAINS...AND
SOUTHWESTERN WYOMING. THE NORTHERN WASATCH SHOULD SEE LOW END
ADVISORY AMOUNTS TODAY INTO THIS EVENING...AND A SNOW ADVISORY
REMAINS IN EFFECT UNTIL 8 PM. HOWEVER...PRECIPITATION CHANCES DROP
OFF SIGNIFICANTLY TO THE WEST OF THIS AREA ON THE ANTICYCLONIC
SIDE OF THE JET. SCATTERED SHOWERS ARE EXPECTED TODAY ALONG THE
WASATCH FRONT...BUT LITTLE IN THE WAY OF PRECIPITATION SHOULD
DEVELOP WEST OF THAT AREA. INSTABILITY AROUND THE LAKE LOOKS LIKE
IT WILL BE DEEP ENOUGH TO SUPPORT SOME LAKE ENHANCED PRECIP THIS
EVENING...BUT FLOW ALOFT WILL PROBABLY KEEP MOST OF THIS AWAY FROM
THE WASATCH FRONT.

SURFACE COLD FRONT AHEAD OF THE STORM SYSTEM IS NEAR A KELY-KPVU-
KVEL LINE AT THIS TIME. WINDS ARE PICKING UP AS THE PRESSURE
GRADIENT TIGHTENS OVER NORTHERN UTAH BEHIND THE FRONT...AND THIS
WILL CONTINUE THROUGHOUT THE DAY AS THE FRONT CONTINUES TO MOVE
SOUTHWARD...APPROACHING SOUTHERN UTAH BY THIS EVENING. WIND
ADVISORY REMAINS IN EFFECT UNTIL 6 PM TODAY FOR NORTHWESTERN
UTAH...THOUGH LOCAL WIND ADVISORY CONDITIONS ARE POSSIBLE IN THE
NORTHERN MOUNTAINS AS WELL.

PRECIPITATION AND WINDS WILL TAPER OFF TONIGHT AS THE STORM SYSTEM
MOVES EASTWARD OUT OF THE AREA. THIS WILL ALLOW DRIER NORTHWEST
FLOW TO BUILD IN BEHIND IT. WEAK RIDGING IS FORECAST TO DEVELOP
OVER THE STATE NEAR THE BEGINNING OF NEXT WEEK.

HAVE ISSUED AN UPDATE TO THE ZONES TO INCREASE WINDS OVER THE
NORTHERN MOUNTAINS. HAVE ALSO LOWERED POPS IN THE NORTHERN
MOUNTAINS AND DECREASED CLOUD COVER OVER THE NORTHERN VALLEYS THIS
MORNING TO REFLECT CURRENT TRENDS.

&&

.AVIATION...CLOUDS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH A 30
PERCENT PROBABILITY OF SHOWERS AND CEILINGS LOWERING BELOW 7000 FT.
THE MOST LIKELY TIME FOR THE LOWER CEILINGS OF ABOUT 5000-6000 FT IS
BETWEEN 21Z AND 02Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY UNTIL 8 PM FRIDAY FOR UTZ007.

     WIND ADVISORY UNTIL 6 PM FRIDAY FOR UTZ005.

WY...NONE.

&&

PUBLIC...TRAPHAGAN
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 20, 4:07 AM MDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
407 AM MDT FRI OCT 20 2006

UTZ001>021-WYZ021-211100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING-
407 AM MDT FRI OCT 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL SWEEP ACROSS NORTHERN UTAH AND SOUTHWEST
WYOMING THIS MORNING. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP
BEHIND THIS FRONT ACROSS THE DESERTS OF NORTHWEST UTAH...WHERE A
WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING.

SNOW IS EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF NORTHERN
UTAH TODAY BEHIND THIS COLD FRONT. THE HEAVIEST SNOW IS EXPECTED
ACROSS THE NORTHERN WASATCH...BEAR RIVER AND MONTE CRISTO RANGES
OF NORTHERN UTAH...WHERE A SNOW ADVISORY IS IN EFFECT THROUGH 8 PM
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD PACIFIC STORM SYSTEM IS FORECAST TO SETTLE ACROSS THE
REGION WEDNESDAY INTO THURSDAY...BRINGING A CHANCE OF ACCUMULATING
SNOW TO THE HIGHER TERRAIN OF THE OUTLOOK AREA. CURRENT FORECASTS
INDICATE TEMPERATURES MAY BE COLD ENOUGH FOR SNOW TO THE VALLEY
FLOORS OF NORTHERN AND CENTRAL UTAH...INCLUDING THE WASATCH
FRONT. CONSIDERABLE UNCERTAINTY REMAINS REGARDING THE STRENGTH OF
THIS SYSTEM. BE SURE TO MONITOR LATER OUTLOOKS AND FORECASTS FOR
ADDITIONAL INFORMATION ON THIS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:53 AM MDTWind AdvisorySLC14 hr
Oct 20, 3:57 AM MDTSnow AdvisorySLC16 hr

Nearby

Wind Advisories in Utah, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.